Hi everyone, had something interesting happen to me last year. I take meds for more than just diabetes and changed one of my antidepressants. Upon receiving the results from my a1c my dr. phoned and was quite alarmed that over the last 6 months my number went from 7.3 to 9.5. My diabetes drugs were increased and I joined this forum as I was to begin insulin as well. She had said to start at 10units and increase nightly until my levels were within the normal range. I kept going until I was at 56 units and still no better...upon research I changed my antidepressants twice before finally settling on cipralex and ritalin and clonazepam. Then I started feeling ill, went to the hospital not recognizing that my sugar had dropped suddenly... had blood work done, dr. phoned and said I was over medicated... a1c had dropped to 6.5! Am on metformin only, now, loosing weight following the dr. Berstein advice. I'm going to ask to be put on something other than metformin when I go back in a couple of weeks, don't like what i'm hearing about it lately... Ok, my message is, be sure and check your drug interactions, don't leave it up to you dr. do your own research! Take care everyone, Karen

Views: 74

Replies to This Discussion

A lot of drugs have the side effect of raising your blood sugar, I'm glad you found the problem and resolved it. If you don't mind my asking, why don't you want to take met? I've heard a number of good things about it including anti-cancer properties.

Cora

metformin long term can effect the liver and the kidneys as well as deplete vit b12. I have had to start taking b12 supplements, after never having a deficiency before. there are dr's now that are taking patients off metformin, my friend in moncton's dr. has taken him right off of it and there have been seminars in that area warning of the danger to the kidneys etc....i just think better safe than sorry.

Met is one of those drugs that will damage an already damaged kidney, but does not hurt a healthy one (I'm a long term kidney patient and know a fair amount about it). I do know about the B12 issue. I take a lot of nexium and it has the same effect.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

#WalkWithD: Making MORE Sense of Diabetes

  A few years ago, we at Diabetes Hands Foundation reached out to the members on TuDiabetes and asked them to share their perspective of life with diabetes through one of the five senses, as part of an initiative called Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service